MAUDE Adverse Event Report: DEPUY MITEK LLC US RAPIDLOC PLA /PLA 2/0 PAN 12; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RAPIDLOC PLA /PLA 2/0 PAN 12; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 228321
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: according to the information provided, it was reported that when trying to use the material, it was observed that it came with the needle thread disconnected, and its use is not possible.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was observed that the package was open.Also, it was identified that the suture was unattached in the needle.It was not possible to see the implants and the condition of the silicone sleeve; because of this, this complaint cannot be confirmed.Without physically evaluating the device, a definite root cause cannot be determined.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of 100 devices that were released to distribution.A manufacturing record evaluation was performed for the finished device lot number:l717517, and identified a [nr-0104746] not related to the reported incident.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate that when trying to use the material, it was observed that it came with the needle thread disconnected, and its use is not possible.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Upon visual inspection, it was observed that the packaging was open.Also, it was identified that the suture was unattached from the needle.The needle was not positioned in the plate and it was not received the card where the suture rolling.No anomalies were found in the needle and the suture.A manufacturing record evaluation was performed for the finished device lot number: l717517, and no non-conformances related to the reported complaint condition were identified.Based on the visual evaluation of the device received, this complaint can be confirmed.No further information is available; therefore, we cannot determine what caused the user to experience the reported event.This type of issue was reviewed with the manufacturer, as result, according to the process control of visual inspection for the rapidloc has been performed on 9 parts chosen randomly by a certified operator and have been inspected.The result of this in process control was pass, none of the 9 parts were not conformed.Therefore, there is no need to inspect more parts of the batch nor raise a non-conformance.Also, the manufacturing process had two inspections, the first consisting in the knot shall be positioned on the great side of the top hat.The second inspection is the suture end must get out after being under the curves, in this step the suture must not be undone.This information correspond to a process control and it is the appropriate document to use to guarantee that this issue can¿t have happened during manufacturing process.A training verification has been performed at the moment in the production where the issue could have occurred, and every employee has completed the training for the processes.A complaint research, with the same defect did not show another case with this issue from 2018 to now with the item reference 228321.No nr was found during the research.This is an isolated case.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.The root cause is unknown, and it is not manufacturing related.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of 100 devices that were released to distribution.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
RAPIDLOC PLA /PLA 2/0 PAN 12
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10713713
Report Number1221934-2020-03119
Device Sequence Number14267634
Product Code MAI
UDI-Device Identifier10886705010226
UDI-Public10886705010226
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number228321
Device Catalogue Number228321
Device Lot NumberL717517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer02/16/2021
04/07/2021
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date03/04/2021
04/08/2021
Patient Sequence Number1